Alert archive / Wyoming / Winter Storm Warnings in 2011
Winter Storm Warning 18, NWS Cheyenne, WY
NWS Cheyenne, WY issued this winter storm warning at Dec 2, 2011, 8:03 PM MST for Albany County, Carbon County, Wyoming. It was in force for 6 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 2, 2011, 8:03 PM MST (03:03 UTC)
- Expired
- Dec 3, 2011, 1:36 AM MST
- In force
- 6 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 2, 9:00 PM MST | SNOW 1.5 | Rock River, WY | 1 TO 2 INCHES OF NEW SNOWFALL. STILL SNOWING. |
| Dec 2, 9:00 PM MST | SNOW 2 | 4 E Albany, WY | STILL SNOWING. |
| Dec 2, 9:00 PM MST | SNOW 2 | 6 W Buford, WY | ESTIMATED 2 INCHES. DIFFICULT TO MEASURE DUE TO DRIFTING. STILL SNOWING. |
| Dec 2, 9:00 PM MST | SNOW 3.5 | 1 S Rawlins, WY | |
| Dec 2, 9:00 PM MST | SNOW 3.5 | Sinclair, WY | |
| Dec 2, 9:00 PM MST | SNOW 4 | 1 N Rawlins, WY | |
| Dec 2, 9:15 PM MST | SNOW 2 | Arlington, WY | STILL SNOWING HARD. WINDY AS WELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 3.1 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
473 WWUS45 KCYS 030303 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 803 PM MST FRI DEC 2 2011 ...ANOTHER SNOWFALL EVENT TONIGHT AND SATURDAY... .ANOTHER WEATHER DISTURBANCE WILL PRODUCE LIGHT TO MODERATE SNOW TONIGHT INTO SATURDAY AFTERNOON...WITH TOTAL SNOWFALL AMOUNTS OF 3 TO 6 INCHES EXPECTED ACROSS LOWER ELEVATIONS...AND 6 TO 8 INCHES OVER THE MOUNTAINS. WITH WINDS GUSTING TO NEAR 30 MPH...CONSIDERABLE BLOWING AND DRIFTING SNOW WILL OCCUR ALONG THE INTERSTATE 80 CORRIDOR FROM CHEYENNE TO RAWLINS. WYZ109-110-113>115-031200- /O.UPG.KCYS.WW.Y.0030.000000T0000Z-111203T2100Z/ /O.NEW.KCYS.WS.W.0018.111203T0303Z-111203T1200Z/ CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- INCLUDING THE CITIES OF...RAWLINS...SINCLAIR...HANNA... ARLINGTON...ELK MOUNTAIN...SARATOGA...ENCAMPMENT...RIVERSIDE... CENTENNIAL...ALBANY...WOODS LANDING...LARAMIE 803 PM MST FRI DEC 2 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 5 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 5 AM MST SATURDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...THIS EVENING THROUGH 5 AM SATURDAY. * TOTAL SNOW ACCUMULATIONS...5 TO 7 INCHES AT LOWER ELEVATIONS... WITH 10 TO 12 INCHES IN THE SNOWY RANGE. HIGHER AMOUNTS ARE POSSIBLE ON NORTH FACING SLOPES. * WINDS/VISIBILITIES...NORTH TO NORTHEAST WIND 10 TO 20 MPH WITH GUSTS TO 30 MPH. VISIBILITIES BELOW A QUARTER MILE AT TIMES... ESPECIALLY THIS EVENING. * IMPACTS...ROADS WILL BECOME SNOW PACKED AND HAZARDOUS. TRAVELERS SHOULD EXERCISE CAUTION WHEN DRIVING...ESPECIALLY ALONG INTERSTATE 80 FROM LARAMIE TO RAWLINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ WYZ107-118-031515- /O.EXA.KCYS.WW.Y.0030.000000T0000Z-111203T2100Z/ EAST PLATTE COUNTY-CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...GLENDO...WHEATLAND...CHUGWATER... GUERNSEY...CHEYENNE 803 PM MST FRI DEC 2 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 2 PM MST SATURDAY. * TIMING...THIS EVENING THROUGH EARLY AFTERNOON SATURDAY. * TOTAL SNOW ACCUMULATIONS...2 TO 5 INCHES AT LOWER ELEVATIONS... WITH 3 TO 6 INCHES OVER THE EAST SLOPES OF THE LARAMIE RANGE. * WINDS/VISIBILITIES...NORTH TO NORTHEAST WIND 10 TO 20 MPH WITH GUSTS TO 30 MPH. VISIBILITIES BELOW ONE QUARTER MILE AT TIMES... ESPECIALLY TONIGHT. * IMPACTS...ROADS WILL BECOME SNOW PACKED. TRAVELERS SHOULD EXERCISE CAUTION WHEN DRIVING...ESPECIALLY ALONG INTERSTATE 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WYZ103>106-111-112-116-117-031515- /O.CON.KCYS.WW.Y.0030.000000T0000Z-111203T2100Z/ NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX... BAGGS...DIXON...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK... HARRIMAN...WHITAKER 803 PM MST FRI DEC 2 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST SATURDAY. * TIMING...THIS EVENING THROUGH EARLY AFTERNOON SATURDAY. * TOTAL SNOW ACCUMULATIONS...3 TO 6 INCHES AT LOWER ELEVATIONS... WITH 6 TO 8 INCHES OVER THE SIERRA MADRE AND LARAMIE RANGES. * WINDS/VISIBILITIES...NORTH TO NORTHEAST WIND 10 TO 20 MPH WITH GUSTS TO 30 MPH. VISIBILITIES BELOW ONE QUARTER MILE AT TIMES... ESPECIALLY TONIGHT. * IMPACTS...ROADS WILL BECOME SNOW PACKED. TRAVELERS SHOULD EXERCISE CAUTION WHEN DRIVING...ESPECIALLY ALONG INTERSTATE 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
1 follow-up statement
260 WWUS45 KCYS 030836 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 136 AM MST SAT DEC 3 2011 ...SNOW WILL LINGER THROUGH SATURDAY MORNING... .ANOTHER WEATHER DISTURBANCE WILL PRODUCE LIGHT TO MODERATE SNOW INTO SATURDAY AFTERNOON...WITH TOTAL SNOWFALL AMOUNTS OF 2 TO 5 INCHES EXPECTED ACROSS THE LOWER ELEVATIONS...AND 6 TO 12 INCHES OVER THE MOUNTAINS. WITH WINDS GUSTING TO AROUND 30 MPH...LOCALIZED BLOWING AND DRIFTING SNOW WILL OCCUR ALONG THE INTERSTATE 80 CORRIDOR FROM CHEYENNE TO RAWLINS. WYZ109-113-031300- /O.CAN.KCYS.WS.W.0018.000000T0000Z-111203T1200Z/ /O.EXB.KCYS.WW.Y.0030.000000T0000Z-111203T1300Z/ CENTRAL CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN- INCLUDING THE CITIES OF...RAWLINS...SINCLAIR...HANNA...SARATOGA... ENCAMPMENT...RIVERSIDE 136 AM MST SAT DEC 3 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM MST EARLY THIS MORNING... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 6 AM MST EARLY THIS MORNING. THE WINTER STORM WARNING HAS BEEN CANCELLED. * TIMING...THROUGH EARLY AFTERNOON SATURDAY. * TOTAL SNOW ACCUMULATIONS...2 TO 5 INCHES AT LOWER ELEVATIONS... WITH 6 TO 10 INCHES OVER THE SIERRA MADRE AND LARAMIE RANGES. * WINDS/VISIBILITIES...NORTH TO NORTHEAST WIND 10 TO 20 MPH WITH LOCAL HIGHER GUSTS AT TIMES. VISIBILITIES WILL LOWER BELOW ONE MILE AT TIMES. * IMPACTS...ROADS WILL BECOME SNOW PACKED. TRAVELERS SHOULD EXERCISE CAUTION WHEN DRIVING...ESPECIALLY ALONG INTERSTATE 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WYZ110-114-115-032100- /O.CAN.KCYS.WS.W.0018.000000T0000Z-111203T1200Z/ /O.EXA.KCYS.WW.Y.0030.000000T0000Z-111203T2100Z/ NORTH SNOWY RANGE FOOTHILLS-SNOWY RANGE-LARAMIE VALLEY- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...CENTENNIAL... ALBANY...WOODS LANDING...LARAMIE 136 AM MST SAT DEC 3 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. THE WINTER STORM WARNING HAS BEEN CANCELLED. * TIMING...THROUGH EARLY AFTERNOON SATURDAY. * TOTAL SNOW ACCUMULATIONS...2 TO 4 INCHES AT LOWER ELEVATIONS WITH LOCALLY HIGHER AMOUNTS NEAR THE SNOWY RANGE...WITH 6 TO 12 INCHES OVER THE SNOWY RANGE. * WINDS/VISIBILITIES...EAST TO NORTHEAST WIND AROUND 10 MPH. VISIBILITIES BELOW ONE MILE AT TIMES THIS MORNING. * IMPACTS...ROADS WILL BECOME SNOW PACKED. TRAVELERS SHOULD EXERCISE CAUTION WHEN DRIVING...ESPECIALLY ALONG INTERSTATE 80 WEST OF LARAMIE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WYZ103>107-111-112-031300- /O.EXT.KCYS.WW.Y.0030.000000T0000Z-111203T1300Z/ NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX... GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...BAGGS...DIXON 136 AM MST SAT DEC 3 2011 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 AM MST EARLY THIS MORNING... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 6 AM MST EARLY THIS MORNING. * TIMING...THIS EVENING THROUGH EARLY AFTERNOON SATURDAY. * TOTAL SNOW ACCUMULATIONS...3 TO 5 INCHES AT LOWER ELEVATIONS... WITH 5 TO 8 INCHES OVER THE MOUNTAINS. * WINDS/VISIBILITIES...NORTH TO NORTHEAST WIND 10 TO 20 MPH WITH GUSTS TO 30 MPH. VISIBILITIES BELOW ONE MILE AT TIMES. * IMPACTS...ROADS WILL BECOME SNOW PACKED. TRAVELERS SHOULD EXERCISE CAUTION WHEN DRIVING...ESPECIALLY ALONG INTERSTATE 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WYZ116>118-032100- /O.CON.KCYS.WW.Y.0030.000000T0000Z-111203T2100Z/ SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE 136 AM MST SAT DEC 3 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. * TIMING...THIS EVENING THROUGH EARLY AFTERNOON SATURDAY. * TOTAL SNOW ACCUMULATIONS...3 TO 6 INCHES AT LOWER ELEVATIONS... WITH 6 TO 8 INCHES OVER THE LARAMIE RANGE. * WINDS/VISIBILITIES...NORTH TO NORTHEAST WIND 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. VISIBILITIES BELOW ONE MILE AT TIMES... ESPECIALLY THIS MORNING. * IMPACTS...ROADS WILL BECOME SNOW PACKED. TRAVELERS SHOULD EXERCISE CAUTION WHEN DRIVING...ESPECIALLY ALONG INTERSTATE 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at Dec 2, 4:53 PM MST, 3 hours 10 minutes earlier.
Area forecast discussion, Dec 2, 4:53 PM MST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
453 PM MST FRI DEC 2 2011
.AVIATION...00Z TAFS
LATEST RADAR IMAGERY SHOWING EXPANDING AREA OF SNOW NORTH OF
CHEYENNE AND LARAMIE. EXPECT THIS AREA TO MOVE SOUTH SLOWLY AND
BEGIN AFFECTING FLIGHT OPERATIONS AT KRWL...KLAR AND KCYS AIRPORTS AROUND
THE 02Z TIME FRAME. CONDITIONS EXPECTED TO DETERIORATE QUICKLY ONCE
SNOW DOES BEGIN. THE SOUTHERN PANHANDLE AIRPORTS WILL BEGIN SEEING
SNOW AND LOWERING FLIGHT CONDITIONS AFTER 06Z. LATEST HRRR
FORECAST KEEPS LIFR/IFR CONDITIONS GOING ACROSS SOUTHEAST WYOMING
AND SOUTHERN NEBRASKA PANHANDLE ALL NIGHT.
CLAYCOMB
&&
.PREV DISCUSSION... /ISSUED 315 PM MST FRI DEC 02 2011/
SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT.
TONIGHT...NEXT SHORTWAVE TROUGH MOVES ACROSS OVERNIGHT AFTER ANOTHER
COLD FRONTAL SURGE. LOOKS LIKE ENOUGH DYNAMICAL LIFT COMBINED WITH
UPSLOPE TO PRODUCE WIDESPREAD LIGHT TO MODERATE SNOW WEST OF A
DOUGLAS TO KIMBALL LINE. WITH PROGGED QPFS ON THE NAM AND GFS AS
WELL AS EXPECTED SNOWFALL RATIOS OF 15 TO 1 IN THE COLD AIRMASS...AS
WELL AS THE HPC SNOWFALL GUIDANCE...WE ANTICIPATE LOW END WINTER
WEATHER ADVISORIES ROUGHLY WEST OF A DOUGLAS TO CHEYENNE LINE WITH
THE SNOWFALL EVENT ENDING BY EARLY SATURDAY AFTERNOON. FORTUNATELY...
WINDS WILL BE RELATIVELY LIGHT...THUS MINIMAL BLOWING AND DRIFTING
OF THE SNOW.
SATURDAY...SNOW WILL GRADUALLY END AND DISSIPATE FROM NORTH TO SOUTH
AS THE SHORTWAVE TROUGH ALOFT MOVES OVER COLORADO AND MOISTURE AND
LIFT WANE. COLDER DAY IN THE WAKE OF THE COLD FRONT WITH HIGH
TEMPERATURES IN THE TEENS AND 20S WITH 700 MB TEMPERATURES NEAR -14
CELSIUS.
SATURDAY NIGHT...ALBERTA CLIPPER SHORTWAVE TROUGH ALOFT MOVES
SOUTHEAST ACROSS MONTANA AND NORTH DAKOTA...INDUCING SURFACE LOW
PRESSURE ACROSS WESTERN NORTH DAKOTA. DECENT SURFACE THROUGH 700 MB
GRADIENTS DEVELOP THUS WILL SEE SOME AREAS OF BLOWING SNOW CAUSED BY
WINDS PICKING UP ALONG AND WEST OF INTERSTATE 25 IN TYPICALLY WIND
PRONE AREAS.
SUNDAY...ANOTHER REINFORCING SHOT OF COLD AIR MOVES ACROSS OUR
COUNTIES IN THE WAKE OF A COLD FRONT. NEXT SHORTWAVE TROUGH ALOFT
AND ADEQUATE LOW AND MID LEVEL MOISTURE WILL PRODUCE LIGHT TO
MODERATE SNOW ACROSS OUR WYOMING COUNTIES...ESPECIALLY WEST OF
INTERSTATE 25. EXPECT SNOWFALL AMOUNTS OF 1 TO 2 INCHES AT LOWER
ELEVATIONS WITH 3 TO 5 INCHES OVER THE SNOWY AND SIERRA MADRE RANGES.
SUNDAY NIGHT...SNOW SHOWERS WILL DECREASE IN AREAL COVERAGE AS THE
UPPER TROUGH MOVES ACROSS COLORADO AND LIFT DECREASES. COLD NIGHT
WITH THE MOTHERLODE 700 MB TEMPERATURES NEAR -22 CELSIUS OVERHEAD
THOUGH LOOKS LIKE ENOUGH CLOUD COVER WILL ACT AS A BLANKET TO LIMIT
POTENTIAL LOW TEMPERATURES.
LONG TERM...MONDAY THROUGH FRIDAY...
EXTENDED FORECAST PERIOD TO START OUT ON THE QUIET SIDE. EXPANSIVE
UPPER RIDGE WILL BUILD ACROSS THE NORTHWEST UNITED STATES STARTING
EARLY NEXT WEEK. FOLLOWING A COLD WEEKEND...WARM AIR WILL SPREAD
INTO THE AREA AS THE RIDGE BUILDS. SNOW COVER OVER THE AREA WILL
KEEP TEMPERATURES FROM REACHING THEIR FULL POTENTIAL BUT SHOULD
EASILY SEE HIGH TEMPERATURES BACK INTO THE 30S TUESDAY EAST OF THE
LARAMIE RANGE...AND POSSIBLY SOME 40S SHOULD WESTERLY DOWNSLOPE IN
PLACE. WEDNESDAY SHOULD BE THE WARMEST DAY OF THE WEEK WITH 40S
EAST. INCREASED TEMPERATURES OVER THE CONSENSUS GUIDANCE WEDNESDAY
BUT EVEN THIS MAY NOT BE WARM ENOUGH UNDER WESTERLY FLOW AND 700 MB
TEMPERATURES APPROACHING ZERO DEGREES CELSIUS. DRY MONDAY THROUGH
WEDNESDAY BUT SMALL CHANCES FOR SNOW RETURN THE LAST PORTIONS OF THE
WEEK. UPPER TROUGH TO DIG INTO THE NORTHERN PLAINS LATE NEXT WEEK.
THE QUESTION IS HOW FAR SOUTH AND WEST THIS FEATURE WILL MAKE IT.
LATEST GFS AND EC BOTH KEEP THE BUILD OF THE SHORTWAVE ENERGY MOVING
THROUGH THE UPPER TROUGH NORTH OF THE FORECAST AREA...SO MAY STAY DRY
ALL NEXT WEEK.
FIRE WEATHER...NO FIRE WEATHER CONCERNS. SNOW TO SPREAD ACROSS MOST
OF THE FIRE WEATHER FORECAST AREA TONIGHT.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY UNTIL 2 PM SATURDAY FOR WYZ103-WYZ104-
WYZ105-WYZ106-WYZ109-WYZ110-WYZ111-WYZ112-WYZ113-WYZ114-
WYZ115-WYZ116-WYZ117.
NE...NONE.
&&
SHORT TERM...RUBIN
LONG TERM/AVIATION...LIEBLHazardous weather outlook, Dec 2, 2:15 PM MST, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 215 PM MST FRI DEC 2 2011 WYZ101>119-031215- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 215 PM MST FRI DEC 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT ROUGHLY WEST OF A DOUGLAS TO CHEYENNE LINE. LIGHT TO MODERATE SNOW WILL BEGIN THIS EVENING AND CONTINUE INTO SATURDAY AFTERNOON. WINDS WILL BE RELATIVELY LIGHT PRODUCING LITTLE IF ANY BLOWING AND DRIFTING SNOW. VISIBILITIES WILL BE REDUCED TO LESS THAN ONE MILE AT TIMES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH EARLY AFTERNOON ROUGHLY WEST OF DOUGLAS TO CHEYENNE LINE. SNOW WILL COME TO AN END SATURDAY AFTERNOON. IN THE ADVISORY AREA...TOTAL SNOWFALL AMOUNTS WILL RANGE FROM 3 TO 6 INCHES AT LOWER ELEVATIONS WITH 6 TO 8 INCHES OVER THE MOUNTAINS. ELSEWHERE...SNOWFALL AMOUNTS ALONG AND EAST OF A DOUGLAS TO CHEYENNE LINE WILL RANGE FROM 1 TO 3 INCHES. MORE LIGHT SNOW WILL OCCUR ON SUNDAY...BUT OF MORE SIGNIFICANCE WILL BE THE VERY COLD TEMPERATURES BEHIND THE SECONDARY COLD FRONT FORECAST TO PUSH THROUGH THE AREA SUNDAY AFTERNOON. COLD TEMPERATURES COMBINED WITH GUSTY WINDS WILL PRODUCE WIND CHILLS 10 BELOW TO 20 BELOW ZERO LATE SATURDAY NIGHT AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-031215- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 215 PM MST FRI DEC 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW WILL DEVELOP THIS EVENING ACROSS THE WESTERN NEBRASKA PANHANDLE AS ANOTHER COLD FRONT MOVES SOUTH ACROSS THE AREA. SNOW ACCUMULATIONS WILL BE LIGHT AND LESS THAN TWO INCHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE RUBIN
In the hours before
Local storm report, Dec 2, 5:03 PM MST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
503 PM MST FRI DEC 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM SNOW 12 N BAGGS 41.21N 107.66W
12/01/2011 E0.0 INCH CARBON WY DEPT OF HIGHWAYS
WINTER STORM. VISIBILITIES ZERO TO 1/4 MILE IN BLOWING
SNOW AND VERY STRONG WINDS BETWEEN MILE MARKERS 17 AND 26
ON HIGHWAY 789 BETWEEN 330 AM AND 430 AM. 5 FOOT WIDE
DRIFTS 8-10 INCHES DEEP ACROSS HIGHWAY 789.
&&
GCLAYCOMNearby
Winter Storm Warnings in Wyoming, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.